You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Legendre Functions with Both Parameters Large
F. W. J. Olver
Philosophical Transactions of the Royal Society of London. Series A, Mathematical and Physical Sciences
Vol. 278, No. 1279 (Mar. 20, 1975), pp. 175-185
Published by: Royal Society
Stable URL: http://www.jstor.org/stable/74500
Page Count: 11
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
By application of the theory for second-order linear differential equations with two turning points developed in the preceding paper, some new asymptotic approximations are obtained for the associated Legendre functions when both the degree n and order m are large. The approximations are expressed in terms of parabolic cylinder functions, and are uniformly valid with respect to x ∈ (-1, 1) and m/(n + 1/2) ∈ [δ , 1 + Δ ], where δ and Δ are arbitrary fixed numbers such that 0 < δ < 1 and Δ > 0. The values of m and n + 1/2 are either both real, or both purely imaginary. In all cases explicit bounds are supplied for the error terms associated with the approximations.
Philosophical Transactions of the Royal Society of London. Series A, Mathematical and Physical Sciences © 1975 Royal Society